MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft break occurred.The patient presented with coronary artery disease.A 3.00mm x 12mm emerge balloon catheter was advanced for treatment.However, hypotube break was noted.The procedure was completed successfully.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Returned product consisted of the emerge balloon catheter.The hypotube, shaft, tip, and balloon were microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Inspection of the device revealed that the hypotube was separated 26.5cm distal of the strain relief.The ends of the separation were ovaled, indicating that the hypotube was kinked prior to separation.Product analysis confirmed the reported event, as the hypotube was separated.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16243945
Report Number2124215-2023-03002
Device Sequence Number6523297
Product Code LOX
UDI-Device Identifier08714729806127
UDI-Public08714729806127
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0030302580
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown